Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is it safe to use hydrogenporixide along with antibiotics for ear infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
is it safe to use hydrogenporixide along with atibiotics for a ear infection?
Posted Sat, 9 Mar 2013 in Ear, Nose and Throat Problems
Answered by Dr. Michelle Gibson James 20 minutes later
Hi, thanks for using healthcare magic

Diluted hydrogen peroxide is used to treat ear infections and in some cases of build up of wax.
It helps in ear infections because of its anti septic and anti inflammatory action.
It should only be used if the ear drum is intact.

If you are referring to oral antibiotics then there would be no interaction between the two and the hydrogen peroxide may helps hasten resolution of the infection.

If you are referring to topical ear antibiotics then there should an interval between the use of the hydrogen peroxide and the application of the topical antibiotics, at least 1/2 hr.
Remember in both cases only 3% hydrogen peroxide should be used, 1 to 2 tsp for about 10%.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor